Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 15, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 16, 2012, 9:21 AM EST. It took effect at Feb 16, 2012, 3:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2012, 9:21 AM EST (14:21 UTC)
- In effect from
- Feb 16, 2012, 3:00 PM EST
- Expired
- Feb 17, 2012, 3:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
101 WHUS71 KCLE 161421 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EST THU FEB 16 2012 LEZ147>149-162230- /O.NEW.KCLE.SC.Y.0015.120216T2000Z-120217T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 921 AM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST FRIDAY. * SOUTH WINDS WILL TURN TO THE WEST AND INCREASE TO 15 TO 20 KNOTS LATE THIS AFTERNOON AS A COLD FRONT ACROSS THE LAKE. AS A RESULT WAVES WILL BUILD TO 3 TO 5 FEET BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
898 WHUS71 KCLE 162028 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EST THU FEB 16 2012 LEZ147>149-170430- /O.CON.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 328 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY. * WINDS WILL TURN TO THE WEST AND INCREASE TO 15 TO 20 KNOTS. * WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
946 WHUS71 KCLE 170302 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1002 PM EST THU FEB 16 2012 LEZ147-170415- /O.CAN.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH- 1002 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES ARE ONLY EXPECTED TO GROW TO 2 TO 4 FEET ON FRIDAY...THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LEZ148-149-171115- /O.CON.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1002 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY. * WESTERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS. * WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND CONTINUE INTO FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
689 WHUS71 KCLE 170903 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EST FRI FEB 17 2012 LEZ148-149-171715- /O.CON.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 403 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * SOUTHWEST WINDS WILL BECOME WEST 15 TO 20 KNOTS. * WAVES WILL RANGE BETWEEN 3 TO 5 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
342 WHUS71 KCLE 171406 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 906 AM EST FRI FEB 17 2012 LEZ148-149-172000- /O.CON.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 906 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WEST WINDS 15 TO 20 KNOTS. * WAVES WILL RANGE BETWEEN 3 TO 5 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
351 WHUS71 KCLE 172017 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 317 PM EST FRI FEB 17 2012 LEZ148-149-180200- /O.EXP.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/ /O.NEW.KCLE.SC.Y.0016.120217T2017Z-120218T0200Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 317 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WEST WINDS 15 TO 20 KNOTS. * WAVES WILL RANGE BETWEEN 3 TO 5 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 6:34 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 16, 6:34 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 634 AM EST THU FEB 16 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION TONIGHT THROUGH FRIDAY AND MOVE OFF THE EAST COAST BY SATURDAY. A WEAK TROF WILL MOVE ACROSS THE AREA OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA TODAY. THE RAIN SHOWERS WILL BE ALMOST CONTINUOUS MUCH OF THE TIME. THE MOST PERSISTENT SHOWERS WILL ACCOMPANY THE FRONT. TEMPERATURES ARE WARMING EVERYWHERE. THE THREAT OF FREEZING RAIN OVER INLAND NW PA HAS ENDED. NO MENTION OF THUNDER...AIRMASS WILL NOT BE THAT UNSTABLE. RAINFALL AMOUNTS SHOULD BE LESS THAN HALF AN INCH. AT MANY LOCATIONS ALL THE SNOW HAS MELTED. STREAMS...CREEKS AND RIVERS WILL RISE SOME BUT ARE NOT EXPECTED TO FLOOD. HIGH TEMPERATURES ARE TOUGH. IF THE SHOWERS ARE MORE CONTINUOUS THAT WILL KEEP THE TEMPERATURES DOWN. LEANING THAT DIRECTION SO WENT WITH NOT THAT MUCH TEMPERATURE RISE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... THE SHOWERS WILL BE MOVING OUT OF NW PA AROUND DARK. SOME FAIRLY INSIGNIFICANT LAKE EFFECT SNOW SHOWERS ARE EXPECTED LATER TONIGHT THROUGH FRIDAY. THE AIRMASS IS DRYING OUT AND A RIDGE WILL BE TRYING TO BUILD IN. WILL CONTINUE WITH CHANCE POPS FOR THE SNOW BELT. ELSEWHERE SOME CLOUDS MAY LINGER. ON THE EDGE ABOUT HOW MUCH IT WILL BE...PARTLY CLOUDY SHOULD HANDLE IT. A BLEND OF MOS GUIDANCE FOR LOWS TONIGHT. THE MOS HIGHS FOR FRIDAY SEEM TOO HIGH BASED ON THE 850 MB TEMPERATURES...WENT JUST A LITTLE COOLER AS THE SUN SHOULD HELP THIS TIME OF YEAR AT LOCATIONS AWAY FROM THE SNOW BELT. THE MODELS HAVE THE SAME IDEA FOR THE WEEKEND BUT THE GFS HAS MORE OF AN INVERTED TROF DEVELOPING ACROSS THE AREA SATURDAY. DIDN'T CHANGE MUCH FROM THE PREVIOUS FORECAST WITH THE UNCERTAINTY. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... MODELS SHOWING HIGH PRESSURE OVER THE AREA FOR THE BEGINNING OF NEXT WEEK ALLOWING FOR SEASONABLE AND DRY CONDITIONS. HIGH PRESSURE SLIDES TO THE EAST COAST WITH WARMER SOUTHERLY FLOW DEVELOPING OVER THE AREA TUESDAY. BOTH GFS AND ECMWF SHOWING LOW PRESSURE AFFECTING THE AREA FOR THE END OF THE PERIOD. HOWEVER TIMING OF ECMWF AND GFS QUITE A BIT DIFFERENT. AT THIS TIME AIRMASS LOOKS WARM ENOUGH TO SUPPORT RAIN ACROSS THE AREA. MADE ONLY SOME MINOR ADJUSTMENT TO PREVIOUS FCST TEMPS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... WEAK LOW PRESSURE AND COLD FRONT OVER INDIANA WILL SLOWLY PROGRESS EAST THROUGH THE DAY. MAINLY VFR CONDITIONS AT SITES WITH SOME MVFR ACROSS WESTERN SITES INITIALLY. HOWEVER...EXPECTING TOL AND FDY TO QUICKLY DROP DOWN TO IFR CIG AND VIS BY 14Z AS THE FRONT APPROACHES. IFR WILL WORK ACROSS EASTERN SITES AHEAD AND BEHIND THE FRONT THROUGH THE AFTERNOON. MOST GUIDANCE INDICATING THAT IFR WILL LINGER FOR A WHILE AFTER FRONTAL PASSAGE. CONDITIONS IMPROVING TO MVFR ACROSS THE WEST BEFORE 00Z...WHILE IFR CONDITIONS POSSIBLE FROM CLE EAST THROUGH LATE AFTERNOON. HIGH PRESSURE BUILDING IN WITH LIGHT WESTERLY WIND WILL ALLOW FOR SOME BKN-SCT CIGS AFTER 00Z FRI ACROSS THE WEST WITH FURTHER CLEARING LATE THU NIGHT. LINGERING MVFR INTO EARLY THU NIGHT ACROSS EASTERN SITES WITH IMPROVING LATE. OUTLOOK...NON VFR POSSIBLE SATURDAY. && .MARINE... A COLD FRONT WILL MOVE ACROSS THE LAKE TODAY. SOUTHERLY WINDS WILL TURN WESTERLY TONIGHT AND THEN CONTINUE FROM THE WSW THROUGH FRIDAY. A SMALL CRAFT ACROSS THE EASTERN HALF OF THE LAKE MAY BE NEEDED POSSIBLY AS EARLY AS LATE TONIGHT...BUT THEN MOST LIKELY ON FRIDAY. WINDS SHOULD DIMINISH A BIT FRIDAY NIGHT ALLOWING WAVES TO COME DOWN BELOW SMALL CRAFT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...ABE AVIATION...ABE MARINE...ABE
Hazardous weather outlook, Feb 16, 4:22 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 422 AM EST THU FEB 16 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-170930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 422 AM EST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.